Not a nice subject but need answers

I stopped steroids 2 weeks ago since I have had an asthma attack, a chest infection and now 2 lots of antibiotics, and this morning had chest xray; but besides this I have had some pain but don't think its my liver because its more central and today when going to loo my stools are very dark/black I also feel nauseous. Is it common with AIH/PBC to have this kind of problem. I never had anything like this whilst on steroids and if it does not pass over the weekend I will havd to go to see my gp about it.

Any idea what this could be please, a medical answer is required.

Thank you

7 Replies

  • Hi Conniefused. I can't give a medical answer unfortunately. Only a doctor can do that for you. But if I we're you I would certainly seek your doctors advice as soon as possible. I have PBC and will find out next week if I have AIH overlap also. As a result I have been doing a lot of research. I have read that sometimes blood in the stool can be a symptom of varices. I know you did not mention blood in your post but possibly that is what the dark colour is. Hopefully it is not but in our situation we should be cautious and rule it out. Good luck.

  • As Lisa said, although we are not medical professionals, I think the advice should be to go to your doctor as soon as possible. Dark stools is definitely a sign of bleeding varices; but it can be treated. My brother ended up having a liver transplant (11 years ago) and that is how I know about this particular symptom. Best of luck, Connie.

  • Hi Conniefused, you need to see a doctor for medical advice--- very dark/ black stool might be blood from GI tract bleed, said might be. Regarding steroids, if you were on them for a period of time, I hope you were weaned off of them & didn't stop suddenly. Sometimes antibiotics disrupt normal flora in bowel & can cause upset/ nausea, however you say you have AIH/PBC overlap---don't be afraid to ask dr/specialist for symptoms checklist that require immediate attention--- I say see the doctor no matter if you feel better or not---don't be shy about going to urgent care either. All the best!

  • Hi Conniefused, you need to see your hep man very soon. You must have been doing well and had pretty stable results for some time to have come off your steroids. This being the case you probably have already got an appt with your consultant booked quite soon. I have PBC/AIH overlap, and was able to come off steroids over two years ago. I was very excited, but within a month I felt quite ill and unfortunately it sparked a flare and had to go back on the steroids immediately and have not really had stable liver results since. Are you taking azathioprine? I was not - perhaps it would have been better outcome. Now I am waiting to try aza but have to have stable liver results first.

  • As said in previous posts the black stools could be the result of a GI bleed you need to seek medical advice soon ,good luck

  • It could be varacies or another theory is are you taking iron tablets?

    If not get to the docs

  • Hello conniefused, II have sent you a message.


    PBC Foundation

You may also like...